Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 429, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 14, 2021, 4:03 PM EDT for Culpeper County, Madison County, Orange County, Virginia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2021, 4:03 PM EDT (20:03 UTC)
- Expired
- Aug 14, 2021, 4:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Culpeper County, VA, Madison County, VA, Orange County, VA
The radar
The Sterling radar (KLWX), 85 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 4:44 PM EDT | TSTM WND DMG | 2 Sse Burr Hill, VA | SEVERAL TREES DOWN ON WIRES BETWEEN LOCUST GROVE AND UNIONVILLE CAUSING SEVERAL TRAFFIC LIGHT OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
783
WUUS51 KLWX 142003
SVRLWX
VAC047-113-137-142045-
/O.NEW.KLWX.SV.W.0429.210814T2003Z-210814T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
403 PM EDT Sat Aug 14 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
Southeastern Madison County in northwestern Virginia...
Northeastern Orange County in central Virginia...
Southwestern Culpeper County in northern Virginia...
* Until 445 PM EDT.
* At 403 PM EDT, a severe thunderstorm was located near Culpeper,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Culpeper, Orange, Brightwood, Raccoon Ford, Rhoadesville, Rapidan,
Oakpark, Everona, Burr Hill, Nasons, Winston, Madison Mills,
Mitchells, Fordsville, Twymans Mill, Leon, Unionville and Locust
Dale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3840 7822 3852 7809 3833 7775 3820 7812
TIME...MOT...LOC 2003Z 308DEG 15KT 3841 7809
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DHOF5 follow-up statements
869
WWUS51 KLWX 142013
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
413 PM EDT Sat Aug 14 2021
VAC047-113-137-142045-
/O.CON.KLWX.SV.W.0429.000000T0000Z-210814T2045Z/
Madison VA-Orange VA-Culpeper VA-
413 PM EDT Sat Aug 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN MADISON...NORTHEASTERN ORANGE AND SOUTHWESTERN
CULPEPER COUNTIES...
At 413 PM EDT, a severe thunderstorm was located between Fordsville
and Winston , moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Culpeper, Orange, Brightwood, Raccoon Ford, Rhoadesville, Rapidan,
Oakpark, Everona, Burr Hill, Nasons, Winston, Madison Mills,
Mitchells, Fordsville, Leon, Unionville and Locust Dale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3840 7820 3850 7805 3833 7775 3820 7812
TIME...MOT...LOC 2013Z 308DEG 15KT 3838 7805
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DHOF549
WWUS51 KLWX 142022
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
422 PM EDT Sat Aug 14 2021
VAC047-113-137-142045-
/O.CON.KLWX.SV.W.0429.000000T0000Z-210814T2045Z/
Madison VA-Orange VA-Culpeper VA-
422 PM EDT Sat Aug 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EAST CENTRAL MADISON...NORTHEASTERN ORANGE AND SOUTHWESTERN
CULPEPER COUNTIES...
At 422 PM EDT, a severe thunderstorm was located 7 miles south of
Culpeper, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Culpeper, Orange, Raccoon Ford, Rhoadesville, Rapidan, Everona, Burr
Hill, Nasons, Winston, Mitchells, Fordsville, Unionville and Locust
Dale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3840 7815 3848 7801 3833 7775 3820 7812
TIME...MOT...LOC 2022Z 308DEG 15KT 3836 7801
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DHOF988
WWUS51 KLWX 142027
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
427 PM EDT Sat Aug 14 2021
VAC113-142037-
/O.CAN.KLWX.SV.W.0429.000000T0000Z-210814T2045Z/
Madison VA-
427 PM EDT Sat Aug 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MADISON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3842 7810 3848 7801 3833 7775 3822 7806
TIME...MOT...LOC 2027Z 308DEG 15KT 3835 7799
$$
VAC047-137-142045-
/O.CON.KLWX.SV.W.0429.000000T0000Z-210814T2045Z/
Orange VA-Culpeper VA-
427 PM EDT Sat Aug 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN ORANGE AND SOUTHWESTERN CULPEPER COUNTIES...
At 427 PM EDT, a severe thunderstorm was located 8 miles south of
Culpeper, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Culpeper, Raccoon Ford, Nasons, Winston, Rhoadesville, Mitchells,
Rapidan, Everona, Burr Hill and Unionville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3842 7810 3848 7801 3833 7775 3822 7806
TIME...MOT...LOC 2027Z 308DEG 15KT 3835 7799
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DHOF062
WWUS51 KLWX 142032
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
432 PM EDT Sat Aug 14 2021
VAC047-137-142045-
/O.CON.KLWX.SV.W.0429.000000T0000Z-210814T2045Z/
Orange VA-Culpeper VA-
432 PM EDT Sat Aug 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN ORANGE AND SOUTH CENTRAL CULPEPER COUNTIES...
At 432 PM EDT, a severe thunderstorm was located 9 miles south of
Culpeper, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Raccoon Ford, Nasons, Rhoadesville, Mitchells, Everona, Burr Hill and
Unionville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3838 7803 3842 7791 3833 7775 3823 7805
TIME...MOT...LOC 2032Z 308DEG 15KT 3834 7797
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DHOF617
WWUS51 KLWX 142052
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
452 PM EDT Sat Aug 14 2021
VAC047-137-142102-
/O.EXP.KLWX.SV.W.0429.000000T0000Z-210814T2045Z/
Orange VA-Culpeper VA-
452 PM EDT Sat Aug 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGE AND SOUTH
CENTRAL CULPEPER COUNTIES HAS EXPIRED...
The storm which prompted the warning is weakening below severe
limits. Therefore, the warning has been allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sterling Virginia.
LAT...LON 3838 7803 3842 7791 3833 7775 3823 7805
TIME...MOT...LOC 2052Z 308DEG 15KT 3830 7790
$$
DHOFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:13 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 14, 3:13 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
313 PM EDT Sat Aug 14 2021
.SYNOPSIS...
A cold front will gradually cross the region tonight into
Sunday morning. The front will stall just south of the region
later Sunday before slowly advancing back to the north Monday
into Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
A surface trough extends across the forecast area this
afternoon, with a cold front/dew point boundary still lagging
across Pennsylvania to the Ohio Valley. Multiple shortwaves are
traversing WSW flow aloft. A couple of areas of initial
convective initiation are taking place across central Virginia
and the Appalachians, which should continue to develop and press
to the east. Additional shortwave energy and the approach of the
cold front could result in additional showers and storms through
the evening, and possibly through the night across central
Virginia and southern Maryland.
The greatest risk of severe storms will be this afternoon and
evening from central Virginia to southern Maryland and to the
south. These areas have seen the most insolation. Forecast
soundings support the greatest instability and downdraft
potential in these areas. Shear is modest, so storms will likely
be somewhat disorganized, but pulse downbursts could result in
some wind damage. A localized strong storm could form elsewhere,
but overall the chance looks lower.
High precipitable water values and deep warm cloud layers could
result in heavy rain as well. Storm motions will also be slow,
but the strongest storms may tend to propagate to an extent due
to cold pool development. As the surface front gets closer, some
training/repetitive storms may also be supported as flow will
be parallel to the boundary, but with weak low level winds,
backbuilding may be less likely. Overall, do not have a great
feel for any area(s) which would get heavy rain outside of where
the stronger storms occur, as most guidance doesn't seem to have
a good handle on convective evolution this afternoon into
tonight.
Drier air will work into northern areas tonight, but as
mentioned, some showers and perhaps even thunderstorms will
continue across the south closer to the front. Some fog is also
possible in these areas as low level moisture pools along the
front, but would think extensive cloud cover prevents it from
becoming too widespread. Overnight lows will be in the 60s to
lower 70s.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Sunday and Monday will be much cooler and unsettled as the
surface front should remain south of the area, although it may
attempt to lift to the northeast later Monday. Precipitation
chances will be limited mainly across the southern tier through
Sunday (perhaps arcing into the Potomac Highlands), before
gradually lifting north and east Sunday night and Monday. A
steady dose of overrunning moisture will be in place due to the
mid level ridge bulging back northward, so it will be difficult
to pin down any definitive dry periods beginning Monday. Limited
instability will keep thunder less common Sunday, with perhaps a
few more thunderstorms by Monday. While strong storms are not
anticipated at this time, precipitable water values will be
increasing again, so couldn't rule out some pockets of heavier
rain totals.
High temperatures both days will be in the upper 70s to lower
80s, though it will remain somewhat muggy. Plenty of cloud cover
will hold low temperatures in the mid 60s to lower 70s.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
An upper level ridge will be located across the southeast US while a
trough resides near the Great Lakes. This will allow for moisture to
be advected northward from the Gulf of Mexico towards the local
region providing ample moisture for daily showers and thunderstorms.
PW values will approach 1.75-2.00 inches almost daily. That being
said, do not expect a wash out each day. While the potential for
excessive rainfall is currently low in both deterministic and
ensemble guidance, given the airmass, torrential downpours are
possible and could be capable of producing localized flooding during
the afternoon and evening hours midweek.
A front will remain stalled near the VA/NC border Tuesday into
Wednesday, before gradually lifting north Thursday and somewhat
dissipating as the remnants of what was Tropical Depression Fred
(see hurricanes.gov for the latest official forecast) move
northward. Fred will likely not have a well defined circulation by
the time it moves northward into the Ohio Valley or Mid
Atlantic, but could provide more moisture to an already moist
airmass.
Temperatures to start the long term will remain below average due to
increased cloud cover and an easterly flow off the Atlantic.
Temperatures will moderate Thursday into Friday as the flow becomes
more southerly, though rain and cloud cover will still keep
temperatures in the mid to upper 80s for most.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
For most of the terminals, shower and thunderstorm coverage
remains quite uncertain this afternoon due to weak forcing
features and somewhat limited instability compared to recent
days. Since lightning may ultimately be scattered at best, have
broadbrushed this period with -SHRA VCTS. Better thunderstorm
chances are expected at CHO, so included a TEMPO there.
Amendments are likely.
Convection should dwindle overnight, but low clouds/fog
possible late tonight into Sunday morning, especially at CHO
will moisture will pool along an approaching front. Have leaned
toward IFR clouds versus fog since mid level clouds will
persist. Have removed mention at other terminals as dry air
arrives, but will need to monitor.
Showers and perhaps a thunderstorm will be limited to the CHO
area on Sunday. Chance of rain will increase elsewhere Sunday
night and onward. A few thunderstorms are possible but aren't
expected to be numerous or strong. Some periods of sub-VFR
conditions are possible. A greater chance of MVFR or IFR
ceilings may develop Monday night as the front gradually lifts
back to the north.
Showers and thunderstorms could result in periods of sub VFR
conditions during the afternoon and evening hours Tuesday and
Wednesday. Southeasterly winds will become more southerly by late
Wednesday into Thursday.
&&
.MARINE...
Winds will be variable in direction through this evening,
generally light, although there may be a few 15-20 kt gusts near
land. Main concern will be risk of gusty storms with special
marine warnings this afternoon and evening, with the greatest
risk near southern Maryland. Late tonight into early Sunday,
northeasterly surge will result in marginal SCA, so have
continued the headline for portions of the upper bay. Slight
adjustments to the timing and placement may be needed. Winds
likely relax thereafter as high settles to northeast and
gradient relaxes.
Winds are expected to remain below SCA criteria Tuesday into
Wednesday with high pressure to the north. Strong/gusty winds are
possible in any showers and thunderstorms over the waters mainly
during the afternoon and evening hours.
&&
.TIDES/COASTAL FLOODING...
An onshore flow will develop late Sunday and it will persist through
much of next week. Elevated water levels are expected during this
time, and minor flooding is possible near times of high tide,
although confidence remains low at this time since the flow will
be light.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 5 AM to 11 AM EDT Sunday for
ANZ531>533-539>541.
&&
SYNOPSIS...ADS
NEAR TERM...ADS
SHORT TERM...ADS
LONG TERM...CPB
AVIATION...ADS/CPB
MARINE...ADS/CPB
TIDES/COASTAL FLOODING...BJLHazardous weather outlook, Aug 14, 4:00 PM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 400 PM EDT Sat Aug 14 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-152000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 400 PM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight Isolated severe storms along with scattered instances of flash flooding are possible through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heavy rain and flooding are possible from tropical moisture Monday through Thursday due to the remnants of Fred. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary through tonight. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-152000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 400 PM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight Isolated severe storms along with isolated instances of flash flooding are possible through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heavy rain and flooding are possible from tropical moisture Monday through Thursday due to the remnants of Fred. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary through tonight. MDZ001-501-502-VAZ503-504-WVZ501>506-152000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 400 PM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight Isolated severe storms along with isolated instances of flash flooding are possible through this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heavy rain and flooding are possible from tropical moisture Monday through Thursday due to the remnants of Fred. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary through this evening.
In the hours before
Local storm report, Aug 14, 10:57 AM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1057 AM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG 1 SW COVESVILLE 37.88N 78.71W
08/13/2021 ALBEMARLE VA FIRE DEPT/RESCUE
TREE DOWN ON COVESVILLE LANE NEAR MONACAN TRAIL ROAD.
&&
EVENT NUMBER LWX2105477
CPBLocal storm report, Aug 14, 11:04 AM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1104 AM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 1 NNW NORTH GARDEN 37.96N 78.65W
08/13/2021 ALBEMARLE VA FIRE DEPT/RESCUE
TREE AND POWER LINES DOWN IN THE 4200 BLOCK OF BURTON
ROAD.
&&
EVENT NUMBER LWX2105478
CPBLocal storm report, Aug 14, 1:21 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
121 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG WARDENSVILLE 39.08N 78.59W
08/13/2021 HARDY WV 911 CALL CENTER
911 CENTER REPORTED A COUPLE DOZEN TREES DOWN IN AND
AROUND WARDENSVILLE IN NORTHEAST HARDY COUNTY. TRAINED
SPOTTER ALSO REPORTED NUMEROUS TREES SNAPPED IN HALF AND
UPROOTED IN THE SAME AREA. A GUTTER WAS ALSO RIPPED OFF
A STRUCTURE.
&&
EVENT NUMBER LWX2105479
CPBLocal storm report, Aug 14, 1:24 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
124 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG 4 W BAKER 39.03N 78.83W
08/13/2021 HARDY WV 911 CALL CENTER
THREE TREES DOWN ON BRANTS TEETS ROAD NEAR GAS LINE
ROAD.
&&
EVENT NUMBER LWX2105480
CPBLocal storm report, Aug 14, 2:20 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
220 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 3 SW RIVA 38.92N 76.63W
08/13/2021 ANNE ARUNDEL MD DEPT OF HIGHWAYS
WIRES DOWN ON MD 424 AT MD 214.
&&
EVENT NUMBER LWX2105481
CPBLocal storm report, Aug 14, 2:55 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
255 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM LIGHTNING 2 ENE COVESVILLE 37.91N 78.67W
08/14/2021 ALBEMARLE VA 911 CALL CENTER
LIGHTNING STRUCK A SHED CAUSING A FIRE IN THE 4700
BLOCK OF VA-633 COVE GARDEN ROAD.
&&
EVENT NUMBER LWX2105482
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:22 PM EDT | Special Marine Warning | LWX | 98 min | |
| Aug 14, 1:12 AM EDT | Special Marine Warning | LWX | 48 min | |
| Aug 14, 1:30 AM EDT | Small Craft Advisory | LWX | 34 hr | |
| Aug 14, 1:57 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson | 33 min |
| Aug 14, 2:24 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson | 22 min |
| Aug 14, 6:14 PM EDT | Flash Flood Watch | LWX | Albemarle, Amherst, Arlington, Augusta, Clarke, Culpeper and 21 more | 10 hr |
| Aug 14, 6:29 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, City of Charlottesville | 37 min |
| Aug 14, 6:57 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson | 49 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.